Alert archive / Pennsylvania / Special Weather Statements in 2016

Special Weather Statement, NWS State College, PA

June 7, 2016Schuylkill County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 7, 2016, 2:21 PM EDT for Schuylkill County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2016, 2:21 PM EDT (18:21 UTC)
Expired
Jun 7, 2016, 3:00 PM EDT
In force
39 min
Issued by
NWS State College, PA

County Schuylkill County, PA

The radar

The State College radar (KCCX), 133 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

805 
WWUS81 KCTP 071821
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT TUE JUN 7 2016
 
PAZ052-053-058-071900-
COLUMBIA PA-SCHUYLKILL PA-NORTHUMBERLAND PA-
221 PM EDT TUE JUN 7 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL...
COLUMBIA...AND NORTHUMBERLAND COUNTIES UNTIL 300 PM EDT...

AT 221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELYSBURG...MOVING EAST AT 45 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...MINERSVILLE...POTTSVILLE...SHAMOKIN...ST. CLAIR...
FRACKVILLE...KULPMONT...MAHANOY CITY...ASHLAND...MOUNT CARMEL...
MARSHALLTON...SELTZER...PORT CARBON...NUMIDIA...ELYSBURG...
ENGLEWOOD...GRIER CITY-PARK CREST...FAIRVIEW-FERNDALE...
ALTAMONT AND KNOEBELS GROVE.

LAT...LON 4065 7669 4066 7671 4088 7661 4089 7656
      4088 7653 4090 7653 4096 7621 4095 7621
      4090 7602 4065 7601
TIME...MOT...LOC 1821Z 268DEG 37KT 4083 7652 

$$

DEVOIR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 11:04 AM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 7, 11:04 AM EDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service State College PA
1104 AM EDT TUE JUN 7 2016

.SYNOPSIS...
A relatively cool and unsettled pattern will persist across
central Pennsylvania through midweek with periods of showers and
isolated afternoon thunderstorms. The second half of the week
should feature mainly dry weather with rebounding temperatures.
Scattered severe thunderstorms are possible on Saturday, June
11th.

&&

.NEAR TERM /THROUGH TONIGHT/...
A trough swinging through the upper Great Lakes is being preceeded
by a weak surface trough. A few showers are popping up along the
northern border late this morning and will be moving quickly to
the east. The CAPE is low thus far, especially the mixed layer
values. Dewpoints down into the 50s and a good inversion around
18-20kft will keep the storms short today. But the temps aloft are
favorable for gaupel formation and the larger trough aloft will be
moving overhead at peak heating. The MRGL risk is well-placed with
70+kts of deep-layer shear in place over northeastern PA. Tweaks
to timing - mainly tonight - and a mention of small hail/gusty
winds with the isold TS/SHRA this afternoonare all that happened
with this late- morning update.

Prev:
Low clouds and patchy fog over the NW Alleghenies early this
morning should dissipate within the next hour or two. Minor tweaks
were made to sky cover otherwise the near term fcst is on track.

Scattered showers/thunderstorms are expected to form by midday
across southwest NY/northwest PA and continue to develop while
expanding in coverage to the southeast across the central ridges
and into the Susquehanna Valley by the afternoon. A steep lapse
rate environment will support risk of isolated strong to potentially
severe tstm wind gusts and hail, with the greatest probs located
over north-central/northeast PA per SPC Day 1 MRGL outlook. Loss
of daytime heating and shortwave departure favors a period of
reduced POPs after 08/00z before ramping back up again over the NW
zones as stronger, more compact shortwave shifts southeast across
Lake Erie early Wednesday morning.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
An intense shortwave trough will move quickly downwind of Lake
Erie across central PA early on Wednesday and likely trigger
another period of showers/low-topped storms. A substantial cold
pocket aloft combined with strong heating should result in
shallow tstms over the eastern/northeastern portions of area
during the mid to late morning before shifting into NJ/New England
by later in the day. Gusty winds and small hail will be possible
but most storms are expected to remain below severe limits at this
time. Wednesday should be the coldest day this week with maximum
temperature departures on the order of 10 to 20 degrees below
normal for early June.

Models show one more reinforcing shortwave trough crossing the
Northeast/Northern Mid Atlantic states on Thursday before heights
start to slowly rebound. High pressure drifting east from the
OH/TN Valleys should result in 'better' weather to end the week
with temperatures rebounding off of Wednesday's 'lows'.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The long term period should start out on a quiet note Friday as
high pressure migrates over PA and shifts off the Mid Atlantic
Coast by the start of the weekend. A prevailing northwesterly
flow aloft is projected on Saturday before a very deep upper low
/with heights possibly below 540 DM/ drops down from southern
Quebec into New England and carves out another mean trough over
the Northeastern U.S.

Severe weather potential remains a concern on Saturday /June
11th/ as models depict a shortwave trough rounding the Central
U.S. upper ridge with jet max nosing into PA. SPC has maintained
the 15% severe prob or Day 5 SLGT risk over much of central PA.
Will highlight the weekend severe weather risk in the HWO.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Cu building but all terminals VFR at this time. Very small and
fast-moving showers have popped up as expected over all of the
northern mountains - basically right over KBFD. A second round of
SHRA/TSRA is expected mid-late afternoon as a secondary cold
front will push into the region. The southeastern terminals will
have little/no chance of any flight restrictions. Any reductions
in visby/ceiling over the rest of the terminals will be very
brief with fast storm motions expected.

OUTLOOK...

Wed...Gusty WNW wind. Brief vis reductions poss from am showers.

Thu-Fri...No sig wx expected.

Sat...PM tsra impacts poss, mainly western Pa.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Dangelo/Steinbugl
SHORT TERM...Steinbugl
LONG TERM...Steinbugl
AVIATION...Dangelo/Ceru
Hazardous weather outlook, Jun 7, 4:58 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
458 AM EDT TUE JUN 7 2016

PAZ004-005-010-011-017>019-024>028-033>036-050-056>059-063>066-
080900-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
458 AM EDT TUE JUN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON
AND EVENING. THE PRIMARY SEVERE THUNDERSTORM RISKS INCLUDE DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-012-037-041-042-045-046-049-051>053-080900-
POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND-
COLUMBIA-
458 AM EDT TUE JUN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON. SOME STORMS MAY PRODUCE 40 TO 60 MPH WIND GUSTS
AND HAIL UP TO ONE INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON
AND EVENING. THE PRIMARY SEVERE THUNDERSTORM RISKS INCLUDE DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MS

In the hours before

Local storm report, Jun 7, 11:37 AM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1137 AM EDT TUE JUN 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          VENTURETOWN             41.87N  79.16W
06/05/2016                   WARREN             PA   NWS STORM SURVEY

            EF-1 CONFIRMED IN NORTH WARREN. MAX WINDS 95 MPH.

&&

EVENT NUMBER CTP1601668

HAGNER
Special weather statement, Jun 7, 1:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
132 PM EDT TUE JUN 7 2016

PAZ064>066-071830-
ADAMS PA-LANCASTER PA-YORK PA-
132 PM EDT TUE JUN 7 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS...YORK...AND
LANCASTER COUNTIES UNTIL 230 PM EDT...

AT 131 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HAMPTON...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WEIGELSTOWN...YORK...PARKVILLE...RED LION...DALLASTOWN...COLUMBIA...
SPRY...HANOVER...LAKE HERITAGE...JACOBUS...SHILOH...BONNEAUVILLE...
YORKANA...WRIGHTSVILLE...MCSHERRYSTOWN...PENNVILLE...HALLAM...
HAMPTON...GLEN ROCK AND YORK AIRPORT.

LAT...LON 3977 7718 3994 7728 4010 7652 3977 7629
TIME...MOT...LOC 1731Z 240DEG 49KT 3990 7713

MARTIN
Special weather statement, Jun 7, 1:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
140 PM EDT TUE JUN 7 2016

PAZ058-071800-
SCHUYLKILL PA-
140 PM EDT TUE JUN 7 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
200 PM EDT...

AT 140 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ORWIGSBURG...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
ORWIGSBURG...PORT CARBON...RENNINGERS...MCKEANSBURG...LANDINGVILLE...
PORT CLINTON...AUBURN...DEER LAKE...PALO ALTO...
NEW RINGGOLD AND POTTSVILLE.

LAT...LON 4070 7583 4064 7599 4059 7601 4057 7602
      4058 7604 4057 7605 4058 7607 4057 7608
      4056 7610 4070 7618 4072 7579
TIME...MOT...LOC 1740Z 240DEG 48KT 4062 7605

MARTIN
Special weather statement, Jun 7, 2:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
206 PM EDT TUE JUN 7 2016

PAZ053-071830-
COLUMBIA PA-
206 PM EDT TUE JUN 7 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA COUNTY UNTIL
230 PM EDT...

AT 205 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIGHTSTREET...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
BERWICK...BLOOMSBURG...RUPERT...LIGHTSTREET...MAINVILLE...ALMEDIA...
FERNVILLE...MIFFLINVILLE...BUCKHORN...ROHRSBURG...IOLA...
EYERS GROVE...LIME RIDGE...CAMBRA...ESPY...ORANGEVILLE...MILLVILLE...
STILLWATER...BRIAR CREEK AND BLOOMSBURG UNIVERSITY.

LAT...LON 4098 7654 4100 7656 4104 7657 4114 7654
      4121 7632 4113 7628 4114 7623 4103 7623
      4096 7621 4095 7621
TIME...MOT...LOC 1805Z 240DEG 49KT 4104 7640

MARTIN
Special weather statement, Jun 7, 2:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT TUE JUN 7 2016

PAZ064-065-071845-
ADAMS PA-YORK PA-
214 PM EDT TUE JUN 7 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS AND YORK COUNTIES
UNTIL 245 PM EDT...

AT 214 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE HERITAGE...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WEIGELSTOWN...YORK...PARKVILLE...RED LION...DALLASTOWN...SPRY...
HANOVER...GETTYSBURG...LAKE HERITAGE...JACOBUS...SHILOH...
BONNEAUVILLE...LITTLESTOWN...MCSHERRYSTOWN...PENNVILLE...HAMPTON...
GLEN ROCK...YORK AIRPORT...CASHTOWN AND ORRTANNA.

LAT...LON 3987 7744 4004 7665 3972 7652 3972 7746
TIME...MOT...LOC 1814Z 240DEG 48KT 3981 7722

MARTIN
Special weather statement, Jun 7, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT TUE JUN 7 2016

PAZ052-053-058-071900-
COLUMBIA PA-SCHUYLKILL PA-NORTHUMBERLAND PA-
221 PM EDT TUE JUN 7 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL...
COLUMBIA...AND NORTHUMBERLAND COUNTIES UNTIL 300 PM EDT...

AT 221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELYSBURG...MOVING EAST AT 45 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...MINERSVILLE...POTTSVILLE...SHAMOKIN...ST. CLAIR...
FRACKVILLE...KULPMONT...MAHANOY CITY...ASHLAND...MOUNT CARMEL...
MARSHALLTON...SELTZER...PORT CARBON...NUMIDIA...ELYSBURG...
ENGLEWOOD...GRIER CITY-PARK CREST...FAIRVIEW-FERNDALE...
ALTAMONT AND KNOEBELS GROVE.

LAT...LON 4065 7669 4066 7671 4088 7661 4089 7656
      4088 7653 4090 7653 4096 7621 4095 7621
      4090 7602 4065 7601
TIME...MOT...LOC 1821Z 268DEG 37KT 4083 7652

DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:32 PM EDTSpecial Weather StatementCTPAdams, York58 min
Jun 7, 1:40 PM EDTSpecial Weather StatementCTPSchuylkill20 min
Jun 7, 2:06 PM EDTSpecial Weather StatementCTPColumbia24 min
Jun 7, 2:14 PM EDTSpecial Weather StatementCTPAdams, York31 min
Jun 7, 2:51 PM EDTSpecial Weather StatementCTPBlair, Cambria24 min
Jun 7, 3:22 PM EDTSpecial Weather StatementCTPBlair, Huntingdon23 min
Jun 7, 3:25 PM EDTSpecial Weather StatementCTPCambria50 min
Jun 7, 3:34 PM EDTSpecial Weather StatementCTPColumbia26 min
Jun 7, 3:46 PM EDTSpecial Weather StatementCTPHuntingdon29 min
Jun 7, 4:16 PM EDTSpecial Weather StatementCTPCumberland29 min
Jun 7, 4:41 PM EDTSpecial Weather StatementCTPCambria34 min

Nearby

Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.